Seretide cause neck pain?: Just after... - Asthma UK communi...

Asthma UK community forum
12,963 members18,571 posts

Seretide cause neck pain?

Just after some advice please. My mum is a long term asthmatic and until 7 weeks ago it was fairly well controlled with brown inhaler and pink inhaler (I’m not sure if the names sorry). Anyhow, she had a chest infection and was on doxycycline and prednisolone which cleared it but asthma was out of control and gp sent her to A&E last week and they ruled out anything other than asthma and changed her pink inhaler to Seretide purple one instead. She started on the serried on Saturday and since then has been getting severe neck pain/muscle spasms in neck with it now being to the point where she cannot move her head at all. She saw gp today who said it won’t be the seretide causing it and just take co codamol. I’m thinking it might be a side effect of the seretide though, is this likely? She’s scared her asthma will get worse again if she stops the seretide and goes back to her normal pink inhaler but obviously she can’t carry on with her neck in agony like this. Any advice please?

Thank you

13 Replies
oldestnewest

Hi Wendy, I sorry to hear that your mum is suffering. I got terrible Pain in my legs when taking prednisolone unfortunately it weakened the muscle. I always take magnesium to get better muscle function and my pain went away.

I take now every day magnesium and vitamins.

I didn't do well with seretide in the past and got the inhaler Fostair and quite happy with it.

You get magnesium over the counter, maybe it will help your mum to. If it is not getting better definitely go back to doctor. Hope she gets better again Hun. 🌹😘

Reply

Thank you so much for your reply and sorry to hear about your suffering too. I’m going to ring the doctors tomorrow to get them to prescribe a different inhaler, what colour is the Fostair inhaler please?

Thanks

Reply

You very welcome 🐥 no problem at all. My Fostair inhaler is pink with a darker pink cup. Just have a look on your pink inhaler or past prescription from your mum you can see if she had that one in the past. I doing quite well ATM thank you for your kind words. 🌹🌹🌹

Reply

Hi Mel, just spoken to mum and her pink one is the fostair so she’s going to stop the seretide tonight and go back on that. Fingers crossed the neck pain will start easing. I’m glad you’re doing ok at the moment, long may it continue! Xx

Reply

If she took the seritide today, I would not recommend to take the Fostair at the same time, and please ask the doctors that your mum is going back on Fostair. 🌹🌹🌹

Reply

Yes, we will be telling the dr tomorrow 👍🤞🏻

1 like
Reply

😘😘😘

Reply

Good luck with your gps. I hope you and your mum gets the answers you need

Reply

hello Wendylou38 please research magnesium deficiency and symptoms of magnesium deficiency also research benefits of vitamin d3. k2mk7

Reply

I have seratide and get headaches too tell her to ho back to her gp good luck x

Reply

Hi. I suspect that Seretide was giving me a lot of muscle spasms when I was on it. For example, if I yawned without extreme care, the muscles in my neck would sometimes spasm. Off the Seretide, the spasms are a lot less, however I too will have to return to Seretide (or another LABA / ICS combination), as I do really need it, Fostair has been suggested as an alternative. Will note magnesium deficiency etc - also trying to eat bananas to replenish potassium. Nobody can really know for sure with the side effects, everyone's body is different. Sometimes it helps me to speak to one of the Asthma UK nurses before presenting a case to the GP.

Reply

I am not on those meds for my severe asthma; however, I too get those neck spasms. I never put two and two together until I read your post. I am on Atrovent, Spireva, and Breo in addition to Albuterol. Also Singulair. I think it's the Breo or Spireva causing the neck spasms for me. Luckily I don't have them all day as I have to stay on my meds.

Reply

Thanks everyone for the advice, she is still in agony with her neck despite going back on the fostair and stopping the seretide. Dr has also given her diazepam too but that hasn’t helped yet. I’ve been reading up on seretide and apparently muscle pain/spasms is classed as a “common” side effect!

Reply

You may also like...